Powered by


 Home  |  Forums  |  Humor  |  Advertising  |  Contact
   Ask a Doctor

   News via RSS

   Join the Mailing List





   Forum Archives








advertisement.gif (61x7 -- 0 bytes)

   Other Sections


   Chest diseases







   Infectious Diseases










   Other Sections


   Research Tools

   Medical Tutorials

   Medical Software




The Doctors Lounge Message Archive

This is an archived entry for a more up to date version of this post click here!

"The information provided on is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Low wbc count

General Medical Discussion

Post subject: Low wbc count
- Sat Aug 28, 2004 8:18 pm

Hi I hava questiona and am very worried. . .
my wbc count is 3.5 thous/mcL and Lymphocytes absolute are 802 cells/mcL. Is this something I should worry about. Also there was a trace of protein and mucus in my urine.
I am very scared here thingking my imune system might be low. Please help
Post subject:
Tamer Fouad, M.D.
- Sat Aug 28, 2004 11:22 pm

Hi mima,
Yes that is considered singificant lymphopenia. However, I would advise a repeat test. If it continues to decrease then you will need to consult a hematologist. It rises back to normal then you neednt' worry about it. Sometimes the immune system decreases temporarily. Is that all the blood film shows? Does it show any other abnormality?
Post subject: wbc count
- Sun Aug 29, 2004 3:23 am

thanx for your reply,
everything else is within the normal range...I have had a low wbc last time I checked my blood which was about 6 years was also about 3500-3600...
also, just to note, I have been under major stress for the past month and a half and have taken doxepin to relax for few days prior to geting my blood test, I have read that doxepin decreases the wbc count but wonder if taking it only for few days would do it...other than that I fee fine and have no other symptoms...

thank you again
Post subject:
Tamer Fouad, M.D.
- Sun Aug 29, 2004 8:10 am

The critical level for lymphopenia is 500. Causes for lymphopenia are collagen vascular disease, protein losing enteropathy and even AIDS. I would put you under follow up to see if it decreases further. Either way, it would be advisable to have it checked out by a hematologist and have him run a few tests to make sure.

send to a friend


Are you a physician or a nurse?

Would you like to join us and help patients online by volunteering even a few minutes of your time?

Get started here by becoming a member of The Doctors Lounge.



 advertisement.gif (61x7 -- 0 bytes)



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright 2001-2007 The Doctors Lounge. All rights reserved.